MAUDE Adverse Event Report: SMITH & NEPHEW, INC. TENDON ANCHORS 8; STAPLE, IMPLANTABLE

SMITH & NEPHEW, INC. TENDON ANCHORS 8; STAPLE, IMPLANTABLE
Model Number 2504
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/01/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that during an acl, a tendon anchor did not clip and got broken when implanted to the patch.The broken anchor was removed with a grasper.Surgery resumed after a non-significant delay, with a back-up device.No further complications were reported.
 
Additional Manufacturer Narrative
H2: additional information: b5.
 
Event or Problem Description
It was reported that during an acl, for a partial rotator cuff repair, a tendon anchor did not clip and got broken when implanted to the patch.The broken anchor was removed with a grasper.Surgery resumed after a non-significant delay, with a back-up device.No further complications were reported.
 
Additional Manufacturer Narrative
H3, h6: a device deficiency was not identified, and the root cause of the reported event could not be determined since the device was not returned for evaluation.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.The instructions for use were reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A review of the packing process found that a material certificate of analysis from each raw material supplier is required.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.No containment or corrective actions are recommended at this time.If the product associated with this event is returned at a future date, this investigation will be reopened for evaluation.

Brand Name
TENDON ANCHORS 8
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key16024705
Report Number1219602-2022-02016
Device Sequence Number5883674
Product Code GDW
UDI-Device Identifier00854501006067
UDI-Public00854501006067
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
K131637
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/01/2025
Device Model Number2504
Device Catalogue Number2504-1
Device Lot Number51000278
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/01/2022
Supplement Date Received by Manufacturer12/24/2022
05/03/2023
Initial Report FDA Received Date12/21/2022
Supplement Report FDA Received Date12/30/2022
05/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age55 YR
Patient SexFemale
Patient Weight58 KG